MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Seroma (2069); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 06/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Should additional information be provided, a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device 1).The patient's attorney made no allegation related to the bard/davol phasix mesh.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device 1).On (b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol phasix mesh.As alleged, the patient is making a claim for an adverse patient outcome against the ventrio st (device 1) only.As reported, the patient's attorney alleges a general claim related to the ventrio st (device 1) "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device 1).(b)(6) 2015 - the patient underwent surgery for implant of an unspecified bard/davol phasix mesh.As alleged, the patient is making a claim for an adverse patient outcome against the ventrio st (device 1) only.As reported, the patient's attorney alleges a general claim related to the ventrio st (device 1) "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained." addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device #1).Per operative notes, ¿the hernia sac was excised.The ventrio st mesh (device #1) was placed into the abdomen and sutured.¿ (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia and exploratory laparotomy thereby underwent open repair with the explant of old mesh (device #1) and implant of phasix mesh (device #2).Per operative notes, ¿the fascia was identified under the seroma, the ventrio st mesh (device #1) was able to pull away entirely from the abdominal wall.The seroma was entirely drained, and the adhesions of omentum was taken down.The phasix mesh (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with excision and debridement of nonviable and chronically inflamed tissue.(b)(6) 2017 - patient was diagnosed with abdominal wall wound and infection.Attorney alleges that the patient had adhesions, pain, infection, hernia recurrence and seroma.It was also alleged that the patient had excision and debridement of nonviable and chronically inflamed tissue and washout of abdominal wound.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Addendum: this supplemental emdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 4 weeks post implant of ventrio st, patient was diagnosed with hernia recurrence, seroma, mesh migration & adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hernia recurrence, seroma, mesh migration & adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7683278
Report Number1213643-2018-02384
Device Sequence Number16472917
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)170328(10)HUZC0148
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number5950060
Device Lot NumberHUZC0148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age35 YR
Patient SexFemale